Rocky Mountain Journal of Mathematics

Sharpening Hölder's and Popoviciu's Inequalities via Functionals

S. Abramovich, J. Pečarić, and S. Varošanec

Full-text: Open access

Article information

Rocky Mountain J. Math., Volume 34, Number 3 (2004), 793-810.

First available in Project Euclid: 5 June 2007

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Convex function concave function Hölder's inequality Jensen's inequality Popoviciu's inequality positive isotonic linear functional


Abramovich, S.; Pečarić, J.; Varošanec, S. Sharpening Hölder's and Popoviciu's Inequalities via Functionals. Rocky Mountain J. Math. 34 (2004), no. 3, 793--810. doi:10.1216/rmjm/1181069827.

Export citation


  • S. Abramovich, B. Mond and J.Pečarić, Sharpening Hölder's inequality, J. Math. Anal. Appl. 196 (1995), 1131-1134.
  • --------, Sharpening Jensen's inequality and majorization theorem, J. Math. Anal. Appl. 214 (1997), 721-728.
  • S. Abramovich and J. Pečarić, Convex and concave functions and generalized Hölder inequality, Soochow J. 14 (1998), 261-272.
  • G.H. Hardy, J.E. Littlewood and G. Pólya, Inequalities, Cambridge University Press, London, 1952.
  • L. Losonczi and Z. Páles, Inequalities for indefinite forms, J. Math. Anal. Appl. 205 (1997), 148-156.
  • E.J. McShane, Jensen's inequality, Bull. Amer. Math Soc. 43 (1937), 521-527.
  • D.S. Mitrinović, Analytic inequalities, Springer Verlag, New York, 1970.
  • D.S. Mitrinović, J.E. Pečarić and A.M. Fink, Classical and new inequalities in analysis, Kluwer Acad. Publ., Dordrecht, 1993.
  • J. Pečarić, On Jessen's inequality for convex functions, III, J. Math. Anal. Appl. 156 (1991), 231-239.
  • J. Pečarić, F. Proschan and Y.L. Tong, Convex functions, partial orderings and statistical applications, Academic Press, New York, 1992.
  • T. Popoviciu, On an inequality, Gaz. Mat. (Bucharest) 51 (1946), 81-85.
  • X-H. Sun, On the generalized Hölder inequalities, Soochow J. 23 (1997), 241-252.
  • P.M. Vasić and J. Pečarić, On Jensen inequality for monotone functions, An. Univ. Timişoara Ser. Ştiinţ. Mat. 17 (1979), 95-104.
  • --------, On Hölder and some related inequalities, Matematica Rev. D'Anal. Num. Th. L'Approx. 25 (1982), 95-103.
  • J. von Neumann, Almost periodic function in a group, Trans Amer. Math. Soc. 36 (1934), 445-492.